MAUDE Adverse Event Report: EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11400M
Medical Device Problem Codes Entrapment of Device (1212); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Insufficient Information (4580)
Date of Event 04/09/2023
Type of Reportable Event Death
Event or Problem Description
It was reported a patient with a 33mm 11400m mitral valve implanted one (1) day underwent valve-in-valve procedure due to moderate to severe central regurgitation.The 33mm 11400m mitral valve was implanted and subsequently had significant regurgitation.The mvr was performed on an emergency basis.The patient had a bad anterior wall mi and was treated in the cath lab, but the patient needed an mvr due to a ruptured papillary muscle as a result of the mitral insufficiency.The surgeon described the regurgitation as moderate to severe central regurgitation but decided not to go back on pump given the condition of the patient.Patient was very sick from the mitral insufficiency and not in very good condition.The patient was put on balloon pump.Surgeon stated she removed the mitris holder system, both the handle and the holder, before securing the valve down with cor knots.Surgeon and ew rep discussed the possibility and likelihood that a suture may have entrapped one of the stent posts.The surgeon did not think that the patient would tolerate another pump run, so the decision was made with cardiology to a tmvr.The tmvr was performed with a 29mm 9600tfx.The patient post operative status noted as in recovery.
 
Additional Manufacturer Narrative
The device was not returned to edwards for evaluation as it remains implanted.Attempts to retrieve additional information is in process.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
Added information to b2, b5, d4, h1, h2, h4, h6.The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.The complaint is confirmed through receipt of medical records.Acute central leaks observed in the peri-operative period usually occur from technique related issues such as suture looping or chordae entrapment at the mitral position.Suture looping occurs when the surgeon inadvertently loops a suture over one of the commissural posts.The suture restricts the leaflet motion prohibiting coaptation resulting in central leak.These techniques are not typically the result of product malfunction; however, they may contribute to mild to severe regurgitation and if undetected may require reoperation.The most likely root cause is use error.
 
Event or Problem Description
Patient expired on pod# 4.
 
Event or Problem Description
It was reported and learned through follow-up that a patient with a 33mm 11400m mitral valve underwent valve-in-valve procedure on pod# 0 possibly due to stent posts entrapment by the suture causing leaflets not coapting and subsequent severe central regurgitation seen on post bypass echo.Per medical records, the patient was admitted s/p stemi, emergent pci x 4 stents; subsequently developed hypoxic respiratory failure, cardiogenic shock.The patient presented with anterior wall mi and a subsequent papillary muscle ruptured and native mitral valve regurgitation.The patient underwent emergency mvr with a 33mm 11400m mitral valve.It was notes that the surgeon removed both the handle and the holder before securing the valve down with cor knots.Post bypass echo showed moderate to severe mr, possibly due to stent posts entrapment by the suture.Given the preexisting mi, it was determined that the patient would not tolerate going back on pump to do explant at implant, so the decision was made to place a balloon pump and close the chest, planning do a transcatheter viv later.The patient was transported directly to the cath lab for emergent tmvr.He underwent successful tmvr with a 29mm 9600tfx transcatheter valve.The patient was transferred to icu after the procedure and was transported to tertiary hospital for further care same day after device implantation.

Brand Name
MITRIS RESILIA MITRAL VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492506615
MDR Report Key16888006
Report Number2015691-2023-12837
Device Sequence Number12305505
Product Code LWR
UDI-Device Identifier00690103205572
UDI-Public(01)00690103205572(17)270122(11)2301232110226575
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P150048/S047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11400M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer05/17/2023
06/23/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date06/12/2023
07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Death; Required Intervention; Life Threatening;
Patient Age59 YR
Patient SexMale